Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Lévy measures for a class of Markov semigroups in one dimension


Author: Ken iti Sato
Journal: Trans. Amer. Math. Soc. 148 (1970), 211-231
MSC: Primary 60.60
DOI: https://doi.org/10.1090/S0002-9947-1970-0266309-5
MathSciNet review: 0266309
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a Markov semigroup of linear operators in the space of realvalued continuous functions on the line vanishing at infinity, we prove that the Lévy measure exists if the domain of the infinitesimal generator contains $ \mathcal{D}_K(D_m D_s^+)$, the domain of William Feller's generalized second order differential operator restricted to functions with compact supports. We give estimate of singularity of the Lévy measure and representation of the infinitesimal generator. Conversely, given Lévy measure or the form of infinitesimal generator, existence of the corresponding Markov semigroup is shown under some conditions. The case of circles is also discussed.


References [Enhancements On Off] (What's this?)

  • [1] J.-M. Bony, Ph. Courrège et P. Priouret, Sur la forme intégro-différentielle du générateur infinitésimal d'un semi-groupe de Feller sur une variété différentiable, C. R. Acad. Sci. Paris. Sér. A-B 263 (1966), A207-A210. MR 34 #5150a.
  • [2] W. Feller, On second order differential operators, Ann. of Math. (2) 61 (1955), 90-105. MR 16, 824. MR 0068082 (16:824g)
  • [3] -, Generalized second order differential operators and their lateral conditions, Illinois J. Math. 1 (1957), 459-504. MR 19, 1052. MR 0092046 (19:1052c)
  • [4] K. Gustafson and K. Sato, Some perturbation theorems for nonnegative contraction semi-groups, J. Math. Soc. Japan 21 (1969), 200-204. MR 0238121 (38:6397)
  • [5] N. Ikeda and S. Watanabe, On some relations between the harmonic measure and the Lévy measure for a certain class of Markov processes, J. Math. Kyoto Univ. 2 (1962), 79-95. MR 25 #5546. MR 0142153 (25:5546)
  • [6] K. Itô, On stochastic differential equations, Mem. Amer. Math. Soc. No. 4 (1951). MR 12, 724. MR 0040618 (12:724a)
  • [7] -, Stochastic processes, Iwanami-Shoten, Tokyo, 1957; English transl., Yale University, New Haven, Conn., mimeographed; Russian transl., Izdat. Inostr. Lit., Moscow, 1960 and 1963. MR 23 #A2917 and MR 32 #6539. MR 0189112 (32:6539)
  • [8] M. Motoo, Additive functionals of Markov processes, Seminar on Probability, Vol. 15, Kakurituron Seminar, 1963. (mimeographed in Japanese)
  • [9] -, Application of additive functionals to the boundary problem of Markov processes. Lévy's system of U-processes, Proc. Fifth Berkeley Sympos. Math. Statist. Prob. (Berkeley, Calif., 1965/66) vol. II: Contributions to Probability Theory, Part 2, Univ. of California Press, Berkeley, Calif., 1967, pp. 75-110. MR 36 #3414.
  • [10] K. Sato, Integration of the generalized Kolmogorov-Feller backward equations, J. Fac. Sci. Univ. Tokyo Sect. I 9 (1961), 13-27. MR 25 #606. MR 0137150 (25:606)
  • [11] -, On the generators of non-negative contraction semi-groups in Banach lattices, J. Math. Soc. Japan 20 (1968), 423-436. MR 37 #6798. MR 0231243 (37:6798)
  • [12] T. Ueno, The diffusion satisfying Wenlzell's boundary condition and the Markov process on the boundary. I, Proc. Japan Acad. 36 (1960), 533-538. MR 26 #1926. MR 0144381 (26:1926)
  • [13] W. von Waldenfels, Positive Halbgruppen auf einem n-dimensionalen Torus, Arch. Math. 15 (1964), 191-203. MR 29 #3876. MR 0166603 (29:3876)
  • [14] S. Watanabe, On discontinuous additive functionals and Lévy measures of a Markov process, Japan J. Math. 34 (1964), 53-70. MR 32 #3137. MR 0185675 (32:3137)
  • [15] K. Yosida, An extension of Fokker-Planck's equation, Proc. Japan Acad. 25 (1949), no. 9, 1-3. MR 12, 270. MR 0037488 (12:270a)
  • [16] -, Functional analysis, Die Grundlehren der math. Wissenschaften, Band 123, Academic Press, New York and Springer-Verlag, Berlin, 1965. MR 31 #5054. MR 0180824 (31:5054)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.60

Retrieve articles in all journals with MSC: 60.60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0266309-5
Keywords: Lévy measure, Markov semigroup, Markov process, infinitesimal generator, generalized second order differential operator, dispersive operator, Cauchy process, perturbation of semigroup generators
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society